question-icon

Is bleeding a side effect of morning-after pill?

default
Posted on Wed, 25 Nov 2015
Question: Took the morning after pill and i normally bleed 4 days, but ive been worrying and this time i took the morning after pill and still nothing happened!
doctor
Answered by Dr. Richa Agarwal (6 minutes later)
Brief Answer:
No need to worry about it.

Detailed Answer:
Hello dear,
Thanks for trusting hcm about your health care.
I have gone through your history and understand your concerns.
Morning after pill( i-pill )can cause bleeding which is a side effect of i-pill due to hormonal changes.
It is not necessary that it occurs every time and in every person.
So no need to worry wait and watch for your menses.
Hope found useful, feel free to discuss more information.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal (4 minutes later)
So it doesnt always happen do you think i could still be pregnant? Because i dont take daily pills to prevent pregnancy as a contreseption im really worried because it was a one night stand id be really ashamed of myself this is the only time ive been dafft
doctor
Answered by Dr. Richa Agarwal (4 minutes later)
Brief Answer:
Need more information.

Detailed Answer:
Hello dear,
Yes,withdrawal bleeding not occur always.
If withdrawal bleeding does not occur it does not mean that you are pregnant.
If you had i-pill on time after unprotected sex than the chances of pregnancy are less in your case.
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Richa Agarwal (1 minute later)
I had it less than 24h after it, just scared because i think cum and precum went in my vigina we had unprotected sex 3 times
doctor
Answered by Dr. Richa Agarwal (13 minutes later)
Brief Answer:
If taken within 24 hrs.it is 98% effective.

Detailed Answer:
Hello dear,
If it is taken within 24 hrs.it is 98% effective but it should be taken after unprotected sex.
If intercourse occur after intake of i-pill ,it will not be effective in preventing pregnancy.
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Richa Agarwal

OBGYN

Practicing since :1999

Answered : 3347 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is bleeding a side effect of morning-after pill?

Brief Answer: No need to worry about it. Detailed Answer: Hello dear, Thanks for trusting hcm about your health care. I have gone through your history and understand your concerns. Morning after pill( i-pill )can cause bleeding which is a side effect of i-pill due to hormonal changes. It is not necessary that it occurs every time and in every person. So no need to worry wait and watch for your menses. Hope found useful, feel free to discuss more information. Good luck. Regards